I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Discomfort

User
Posted 22 Jul 2019 at 19:03

Hi, i finished 2 years of zoladex in May, I also had 7 weeks of radiotherapy in 2017. PSA has shrunk right down to nothing, which is good. However this last week I've been feeling what I can only describe as discomfort around the prostate area. It's not very painful and I've experienced it before but never for this long. Usually it'll be there for a day or so, go, then recur every so often. Naturally I'm a little worried! I call them flare-ups! Anybody else had similar?

User
Posted 22 Jul 2019 at 19:42

Rectum can have problems some years after radiotherapy - 4.5 years is peak, but it varies a lot. That's about how long it takes the blood vessels in the rectum hit by the RT to fail. Normally it's just inspected to make sure there's no other problem, but no treatment is required.

User
Posted 22 Jul 2019 at 19:49

Thanks Andy. Come to think of it the "pain" does spread to the rectum. Have arranged for a blood test this week, to check PSA. 

User
Posted 23 Jul 2019 at 07:15
Proctitis - a burning sensation inside your back passage - is a common long-term side-effect of RT. I finished my RT 5 months ago and get mild proctitis every so often. It typically lasts two or three days and then fades away again.

Best wishes,

Chris

User
Posted 23 Jul 2019 at 08:35
Thanks Chris. I might be panicking about nothing. Best to be on the safe side though.
User
Posted 23 Jul 2019 at 09:16
Absolutely - always worth getting these things checked out.

Best wishes,

Chris

User
Posted 24 Jul 2019 at 11:35

Just returned from GP where I'd taken a wee sample re another matter. Nurse dipped it and found blood, will have more idea on Friday when full result comes back. So, that's the worry level ramped up...again!

 
Forum Jump  
©2019 Prostate Cancer UK